MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP FLAT PE HC LINER Ø 32 / E; FLAT PE LINER

MEDACTA INTERNATIONAL SA VERSAFITCUP FLAT PE HC LINER Ø 32 / E; FLAT PE LINER
Catalog Number 01.26.3244HCT
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On an unknown date (after the primary surgery but prior to the revision one), the patient came in with a periprosthetic fracture and a long plate was implanted.After that, the patient came in for the infection.On (b)(6) 2017, the supplier of the ceramic ball head involved in the complaint (not marketed in the us) provided a document review, reporting as follows: the component properties and microstructure as obtained from the quality documents accomplish the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.Due to lack of ceramic parts, further investigations cannot be done.Batch review performed on 04 september 2017.Lot 163172: (b)(4) items manufactured and released on 31 august 2016.Expiration date: 2021-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 05 september 2017 the medical affairs director performed a clinical evaluation and commented as follows: infection in cementless tha, 9 months after reoperation due to periprosthetic femoral fracture.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
The patient had an infection and the surgeon decided to take out the plate, change the mobile parts of the prosthesis (liner and head) and replace another plate.The surgeon revised the insert liner and replaced the ceramic head with a crco ball head.The surgery was completed successfully.

Brand Name
VERSAFITCUP FLAT PE HC LINER Ø 32 / E
Common Device Name
FLAT PE LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6844649
Report Number3005180920-2017-00490
Device Sequence Number1430174
Product Code LZO
UDI-Device Identifier07630030807572
UDI-Public07630030807572
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Catalogue Number01.26.3244HCT
Device Lot Number163172
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight90